zbMATH — the first resource for mathematics

Symplectic homology. II: A general construction. (English) Zbl 0869.58011
From the introduction: “In part I of this paper [ibid. 215, No. 1, 37-88 (1994; Zbl 0810.58013)] A. Floer and H. Hofer introduced a symplectic homology theory. By means of a general construction, given real numbers \(a<b\) and an integer \(k\) they assigned to each open set \(U\) of \(\mathbb{C}^n\) a group\(S_k^{[ a,b)}(U)\) and studied its properties. In the present paper which continues part I, we show how this construction can be carried over to more general manifolds. We assume the reader to be familiar with part I, since there are many constructions which we recall here in a more general setup without giving a detailed proof. In fact, the arguments given in part I work under more general circumstances at least if some topological assumptions are met. Only in the case that there is a considerable difference we give complete details”.

37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
55N35 Other homology theories in algebraic topology
Full Text: DOI EuDML
[1] C. Conley and E. Zehnder. Morse type index theory for flows and periodic solutions of Hamiltonian equations. Comm. Pure Appl. Math. 37 (1984), 207–253. · Zbl 0559.58019 · doi:10.1002/cpa.3160370204
[2] I. Ekeland and H. Hofer: Symplectic topology and Hamiltonian dynamics. Math. Zeit. 200 (1990), 355–378. · Zbl 0641.53035 · doi:10.1007/BF01215653
[3] Ya. Eliashberg and H. Hofer. An energy-capacity inequality for the symplectic homology of a flat at infinity hypersurface. Symplectic geometry (ed. by D. Salamon), London Math. Soc. Lecture Note Series 192 (1993), 95–115 · Zbl 0807.58014
[4] Ya. Eliashberg and H. Hofer. Towards the definition of a sympletic boundary. Geom. and Funct. Analysis 2 (1992), 211–220. · Zbl 0756.53016 · doi:10.1007/BF01896973
[5] Ya. Eliashberg and H. Hofer. Unseen symplectic boundariès. To appear Proceedings of a Conference in honour of E. Calabi, Pisa 1993.
[6] A. Floer. A relative Morse index for the symplectic action. Comm. Pure Appl. Math. 41 (1988), 393–407. · Zbl 0633.58009 · doi:10.1002/cpa.3160410402
[7] A. Floer. The unregularized gradient flow of the symplectic action. Comm. Pure Appl. Math. 41 (1988), 775–813. · Zbl 0633.53058 · doi:10.1002/cpa.3160410603
[8] A. Floer. Morse theory for Lagrangian intersections. J. Diff. Geom. 28 (1988), 513–547. · Zbl 0674.57027
[9] A. Floer. Symplectic fixed points and holomorphic spheres. Comm. Math. Physics 120 (1989), 575–611. · Zbl 0755.58022 · doi:10.1007/BF01260388
[10] A. Floer and H. Hofer. Coherent orientations for periodic orbit problems in symplectic geometry. Math. Zeit. 212 (1993), 13–38. · Zbl 0789.58022 · doi:10.1007/BF02571639
[11] A. Floer and H. Hofer. Symplectic homology I. Math. Zeit. 215 (1994), 37–88. · Zbl 0810.58013 · doi:10.1007/BF02571699
[12] A. Floer, H. Hofer and D. Salamon. Transversality results in the elliptic, Morse theory for the action functional. Preprint. · Zbl 0846.58025
[13] A. Floer, H. Hofer and K. Wysocki. Applications of Symplectic homology I. To appear Math. Zeit. · Zbl 0869.58012
[14] K. Cieliebak, A. Floer, H. Hofer and K. Wysocki. Applications of Sympletic homology II. In preparation. · Zbl 0869.58013
[15] M. Gromov. Pseudo holomorphic curves in symplectic manifolds. Inv. math. 82 (1985), 307–347. · Zbl 0592.53025 · doi:10.1007/BF01388806
[16] H. Hofer, D. Salamon. Floer Homology and Novikov rings. To appear Floer Memorial Volume, Birkhäuser · Zbl 0842.58029
[17] H. Hofer and E. Zehnder. A new capacity for symplectic manifolds. Analysis et cetera. Academic Press (1990), 405–427. · Zbl 0702.58021
[18] D. McDuff, Symplectic manifolds with contact type boundaries. Inv. math. 103 (1991), 651–671. · Zbl 0719.53015 · doi:10.1007/BF01239530
[19] D. Salamon and E. Zehnder. Morse theory for periodic solutions of Hamiltonian systems and the Maslov index. Comm. Pure Appl. Math. 45 (1992), 1303–1360. · Zbl 0766.58023 · doi:10.1002/cpa.3160451004
[20] M. Schwarz. Morse homology. Birkhäuser, Progress in Math. Vol. 111 (1993). · Zbl 0806.57020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.